MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX27
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 27mm 6900ptfx valve in the mitral position underwent a valve-in-valve procedure after and implant duration of 8 years, 5 months due to thrombus and/or pannus causing moderate stenosis.The tmvr was performed with a 29mm 9755rsl transcatheter valve.Per medical records, tee on (b)(6) 2023 noted to have leaflet thrombosis and was started on coumadin.Then, tee ((b)(6)2024) showed moderate-severe bioprosthetic valve stenosis secondary to thrombus/pannus formation.The patient presented with acute diastolic heart failure and cardiogenic shock.The patient is a 59 y.O.Female with history of mvr(2016), severe tr, heart failure, biventricular failure, nicm and hfref (ef 40%), copd, ckd stage 3, htn, hld, nsvt s/p icd and af on warfarin, chronic thrombocytopenia.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, d4, g3, g6, h2, h4, h6.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Thrombosis is a well-recognized complication of prosthetic devices.Device thrombosis is the formation of blood clots on the device/graft.There may be cases of incidental finding by imaging (ct scan) of thicken leaflets (halt) when the patient will benefit from a close follow-up and may be treated with oral anticoagulant.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The most likely cause is patient factors.Pannus is a non-immune inflammatory reaction of the body to the implanted prosthesis, characterized by proliferation of fibroelastic tissue and collagen, with a starting point in the suture area and subacute or chronic centripetal evolution.Pannus can have both beneficial and harmful effects depending on the amount of growth and location.A small amount of host tissue growth over the suture line is expected and is needed to form a non-thrombogenic surface and complete the healing process after device implantation.In contrast, an excessive amount of pannus growth can cause nonstructural dysfunction that may require intervention.Host tissue growth can extend onto the cusp surfaces leading to thickening of the cusps, cusp retraction or curling, leaflet immobility, and/or abnormal coaptation, potentially resulting in valvular regurgitation, elevated gradients, and/or stenosis.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.Pannus/host tissue is most likely due to patient factors and is unlikely to be related to a manufacturing non-conformance.The most likely root cause is patient factors.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: b4, g3, g6, h2, h6, h11.H11: corrected data: this is a duplicate report and was already submitted under mfr # (b)(4).

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key20071178
Report Number2015691-2024-06455
Device Sequence Number3048481
Product Code DYE
UDI-Device Identifier00690103163599
UDI-Public(01)00690103163599(17)190614
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2019
Device Model Number6900PTFX27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/17/2024
10/03/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/03/2024
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient SexUnknown